MAUDE Adverse Event Report: CIRCADIANCE, LLC. SMARTMONITOR 2; APNEA MONITOR

CIRCADIANCE, LLC. SMARTMONITOR 2; APNEA MONITOR
Model Number 4002
Medical Device Problem Codes Device Alarm System (1012); Defective Alarm (1014)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The smartmonitor 2 device has provisions to allow the user to detect failure of the audible alarm.Specifically, the users are instructed that the audible alarm will annunciate every time that the monitor is turned on allowing the user to verify alarm functionality prior to placing the device into service.Additionally, users are instructed to perform a full device checkout by following the published smartmonitor 2 checkout procedure between uses on different patients or at least annually if the monitor has not been in use.The steps of the checkout procedure fully verify all of the alarm functions of the smartmonitor 2.These instructions and features minimize the risk that an audible alarm failure can result in patient injury.The user of this equipment is responsible for reading, understanding, and following the warning and caution statements throughout the manual.The alarm module has been returned to the manufacturer for further investigation.Results of the investigation will be provided in a follow up report.
 
Event or Problem Description
Circadiance, llc received a customer complaint alleging that a smartmonitor 2 unit would not turn on.The unit was sent back to circadiance, llc for evaluation.Upon inspection of the device, the customer complaint of the device not turning on was not confirmed.During the evaluation, it was also determined that the device had a faulty alarm module.The customer stated that the device was in use at the time; however, no patient or user harm was alleged or had occurred.
 
Additional Manufacturer Narrative
Circadiance, llc has completed its investigation of the smartmonitor 2 product failure detailed in the initial med watch submission.The investigation concluded that the identified issue could not be substantiated by the components manufacturer.Testing of the component concluded that it was found to operate and perform to specification.No operational issues signifying a malfunction were recorded during the manufacturer's investigation.The operator's manual recommends that before you use the smart monitor 2, test to see if you can hear the alarm in different rooms while there is noise in your house.The operator's manual recommends to always keep the area in front of the speaker clear and to turn the monitor on (without the child attached) to sound the alarm, making sure you can hear the alarm in different areas of your home.Circadiance has determined that based on a complete review of the available information, it is concluded that use of the device does not present an increased risk to the end user or patient and that no corrective action or additional investigation activity is necessary at this time.

Brand Name
SMARTMONITOR 2
Common Device Name
APNEA MONITOR
Manufacturer (Section D)
CIRCADIANCE, LLC.
1300 rodi road
turtle creek PA 15145
MDR Report Key5532976
Report Number3006182632-2016-00001
Device Sequence Number18921585
Product Code FLS
UDI-Device IdentifierB0364002
UDI-PublicB0364002
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K011597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Equipment Company Technician/Representative
Device Model Number4002
Device Catalogue Number4002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2016
Supplement Report FDA Received Date05/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1